[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.173.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 2, 1981

Tolmetin-Induced Aseptic Meningitis

Author Affiliations

From the Department of Internal Medicine, Section of Rheumatology, Washington Hospital Center, Washington, DC.

JAMA. 1981;245(1):67-68. doi:10.1001/jama.1981.03310260045029
Abstract

A 21-year-old woman with systemic lupus erythematosus (SLE) had meningismus, conjunctivitis, lymphadenopathy, and elevation of liver function values following ibuprofen therapy. All symptoms and laboratory value abnormalities resolved rapidly when the drug therapy was stopped. Two years later, a similar reaction occurred after taking tolmetin sodium. Fever, adenopathy, aseptic meningitis with a polymorphonuclear pleocytosis, and serum transaminase level elevations resolved rapidly after use of the drug was discontinued. The mechanism of this reaction to nonsteroidal antiinflammatory drugs in patients with SLE is not known.

(JAMA 1981;245:67-68)

×